Fractal models for diffusion controlled aggregation

Research output: Contribution to journalArticle

91 Citations (Scopus)

Abstract

A two-dimensional fractal model is constructed for diffusion controlled deposition on a surface. The fractal geometry of the deposit and the power law behaviour of the quantities characterising the non-equilibrium cluster size distribution are shown to be consequences of the competition generally present in a nonlinear growth process. A qualitative agreement with previous numerical results is found and the scaling laws for the critical exponents of the problem are shown to be satisfied exactly.

Original languageEnglish
Article number003
JournalJournal of Physics A: Mathematical and General
Volume16
Issue number17
DOIs
Publication statusPublished - 1983

Fingerprint

Controlled Diffusions
Fractal Geometry
Nonlinear Process
Growth Process
Scaling Laws
Fractals
Critical Exponents
Non-equilibrium
Fractal
fractals
Aggregation
Power Law
Agglomeration
Numerical Results
Scaling laws
scaling laws
Deposits
deposits
exponents
Geometry

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Physics and Astronomy(all)
  • Mathematical Physics

Cite this

Fractal models for diffusion controlled aggregation. / Vicsek, T.

In: Journal of Physics A: Mathematical and General, Vol. 16, No. 17, 003, 1983.

Research output: Contribution to journalArticle

@article{838f4a14f72a43f493be565e36549d0e,
title = "Fractal models for diffusion controlled aggregation",
abstract = "A two-dimensional fractal model is constructed for diffusion controlled deposition on a surface. The fractal geometry of the deposit and the power law behaviour of the quantities characterising the non-equilibrium cluster size distribution are shown to be consequences of the competition generally present in a nonlinear growth process. A qualitative agreement with previous numerical results is found and the scaling laws for the critical exponents of the problem are shown to be satisfied exactly.",
author = "T. Vicsek",
year = "1983",
doi = "10.1088/0305-4470/16/17/003",
language = "English",
volume = "16",
journal = "Journal Physics D: Applied Physics",
issn = "0022-3727",
publisher = "IOP Publishing Ltd.",
number = "17",

}

TY - JOUR

T1 - Fractal models for diffusion controlled aggregation

AU - Vicsek, T.

PY - 1983

Y1 - 1983

N2 - A two-dimensional fractal model is constructed for diffusion controlled deposition on a surface. The fractal geometry of the deposit and the power law behaviour of the quantities characterising the non-equilibrium cluster size distribution are shown to be consequences of the competition generally present in a nonlinear growth process. A qualitative agreement with previous numerical results is found and the scaling laws for the critical exponents of the problem are shown to be satisfied exactly.

AB - A two-dimensional fractal model is constructed for diffusion controlled deposition on a surface. The fractal geometry of the deposit and the power law behaviour of the quantities characterising the non-equilibrium cluster size distribution are shown to be consequences of the competition generally present in a nonlinear growth process. A qualitative agreement with previous numerical results is found and the scaling laws for the critical exponents of the problem are shown to be satisfied exactly.

UR - http://www.scopus.com/inward/record.url?scp=0006357704&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0006357704&partnerID=8YFLogxK

U2 - 10.1088/0305-4470/16/17/003

DO - 10.1088/0305-4470/16/17/003

M3 - Article

AN - SCOPUS:0006357704

VL - 16

JO - Journal Physics D: Applied Physics

JF - Journal Physics D: Applied Physics

SN - 0022-3727

IS - 17

M1 - 003

ER -